Alert archive / Kentucky / Lake Wind Advisories in 2021

Lake Wind Advisory 3, NWS Paducah, KY

May 28, 20214 states

NWS Paducah, KY issued this lake wind advisory at May 28, 2021, 2:27 AM CDT for 4 states. It took effect at May 28, 2021, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 28, 2021, 2:27 AM CDT (07:27 UTC)
In effect from
May 28, 2021, 12:00 PM CDT
Expired
May 28, 2021, 8:00 PM CDT
In force
8 hr
Issued by
NWS Paducah, KY
All 58 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
438 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1332 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

377 
WWUS73 KPAH 280727
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
227 AM CDT Fri May 28 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-290100-
/O.NEW.KPAH.LW.Y.0003.210528T1700Z-210529T0100Z/
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Mount Vernon, Fairfield, Albion, 
Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, 
Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, 
Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, 
Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, 
Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, 
Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, 
Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville,
Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, 
Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, 
Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, 
and New Madrid
227 AM CDT Fri May 28 2021

...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

* WHAT...West winds becoming northwest 15 to 20 mph with gusts up
  to 30 mph.

* WHERE...Portions of southwest Indiana, southeast Missouri, 
  western Kentucky and southern Illinois.

* WHEN...From noon today to 8 PM CDT this evening. The strongest
  winds will reach southwest Illinois around noon and progress 
  southeast into western Kentucky and southwest Indiana by mid 
  afternoon.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

SP
1 follow-up statement
468 
WWUS73 KPAH 290058
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
758 PM CDT Fri May 28 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-290200-
/O.EXP.KPAH.LW.Y.0003.000000T0000Z-210529T0100Z/
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Mount Vernon, Fairfield, Albion, 
Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, 
Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, 
Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, 
Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, 
Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, 
Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, 
Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville,
Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, 
Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, 
Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, 
and New Madrid
758 PM CDT Fri May 28 2021

...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

The Lake Wind Advisory will be allowed to expire at 8 PM.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this lake wind advisory went out at May 27, 11:49 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, May 27, 11:49 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1149 PM CDT Thu May 27 2021

.UPDATE...
Issued at 1148 PM CDT Thu May 27 2021

Updated Aviation discussion for the 06z TAF package.

&&

.SHORT TERM...(Tonight through Friday night)
Issued at 314 PM CDT Thu May 27 2021

Surface analysis shows a cold front extending from south central
Iowa into northeast and south central Kansas then into western
Oklahoma. Radar shows a line of thunderstorms just west/northwest
of the PAH forecast area. Ahead of the main activity, isolated
storms have popped up in southeast Missouri into southwest Illinois,
with a couple of sub-severe wind reports and one warning.

As the front moves east, models show showers and thunderstorms
continuing to develop and moving east, with convection becoming
widespread from west to east through this evening across the PAH
forecast area. Showers and storms will remain widespread during
much of the overnight, with chances beginning to taper off in our
far west/northwest counties toward daybreak. Models show the
front moving through the PAH forecast area late tonight through
mid afternoon Friday, and showers and thunderstorms will end west
to east behind the front, with our area likely dry by late
afternoon. Our best potential for severe storms will be through
this evening, then instability values quickly become less
favorable toward 06z Friday and begin shifting to our east.

Low temperatures tonight will remain well above normal in the 60s.
Much cooler conditions will move in behind the cold front for
Friday and Friday night. Highs Friday will be about 10 to 15
degree cooler than today, and about 10 degrees cooler than normal
with values in the middle 60s to middle 70s. Lows Friday night
will 15 to 20 degrees cooler than tonight, with readings in the
upper 40s to around 50 degrees.

.LONG TERM...(Saturday through Thursday)
Issued at 314 PM CDT Thu May 27 2021

As the surface low pressure system moves eastward, northerly flow
will allow for well-below average temperatures Saturday with highs
mainly in the mid-60s. Record low maximum temperatures on Saturday
are much lower than they are on the adjacent days, so records are
not anticipated despite being 15+ degrees below average. Upper-level
flow becomes more zonal Sunday into Monday, and temperatures will
rise accordingly. On Sunday, skies clear and winds calm as high
pressure moves through, just to our north. On Monday, light
southerly winds help boost highs back up to near 80.

A few ensemble members bring rain chances into Southeast Missouri on
Monday, but the forecast delays this until Monday night. The GFS
ensemble is the fastest eastward progression of the moisture plume
from Texas, while the Canadian is the slowest. With the front likely
to be well to our west Tuesday, thunder chances are limited to
slight chance Tuesday afternoon. PoPs and PoTs are increased for
Wednesday-Thursday though uncertainty remains moderately high at
this time.

After increasing through the weekend from the mid-60s to near 80 for
Monday, high temperatures are likely to be fairly steady through
much of next week. Low temperatures are expected to increase more
gradually, from the upper 40s Saturday night to the lower 60s
Wednesday night, as dew points slowly increase through the long term
forecast period.

&&

.AVIATION...
Issued at 1148 PM CDT Thu May 27 2021

Lingering showers behind this evening's convection has cleared all
the terminals, but additional light rain showers will work into
KCGI and KPAH generally between 06 and 10z. Additional showers are
possible later this morning into the early afternoon ahead of the
surface cold front at KMVN, KEVV, and KOWB, but confidence in
coverage was too low to include more than a VCSH mention at this
time.

Cigs will lower to MVFR through the night, though KMVN could see
brief episodes of IFR conditions. Winds will begin light and
variable...then picking up from the west after 12-14z, followed by
stronger northwest winds behind the cold front. Sustained winds
of 10-15 kts are expected behind the front late this morning into
the afternoon. Gusts up to 20-25 kts are possible at KEVV and
KOWB.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

UPDATE...DWS
SHORT TERM...RST
LONG TERM...ATL
AVIATION...DWS
Hazardous weather outlook, May 27, 7:21 PM CDT, 7 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
721 PM CDT Thu May 27 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-290030-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
721 PM CDT Thu May 27 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Tonight

Showers and a few thunderstorms will continue tonight. Some of the
storms may produce gusty winds and minor flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Isolated to scattered non-severe thunderstorms will be
possible Tuesday into Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Shanklin

In the hours before

Local storm report, May 27, 8:28 PM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
828 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     TSTM WND GST     POSSUM TROT             37.01N 88.43W
05/27/2021  E40 MPH          MARSHALL           KY   TRAINED SPOTTER

            ESTIMATED GUSTS TO 35 TO 40 MPH.

&&

DWS
Local storm report, May 27, 8:34 PM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
834 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     TSTM WND DMG     1 ENE MOUNT VERNON      38.32N 88.90W
05/27/2021                   JEFFERSON          IL   BROADCAST MEDIA

            LARGE OAK TREE FELL ONTO THE FRONT OF A HOME
            ON MAPLE STREET...CAUSING DAMAGE. TIME
            ESTIMATED FROM RADAR.

&&

DWS
Local storm report, May 27, 8:51 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
851 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     TSTM WND GST     1 N JACKSON             37.40N 89.65W
05/27/2021  E45 MPH          CAPE GIRARDEAU     MO   TRAINED SPOTTER

            SOME DAMAGE TO SMALL TREE LIMBED ALSO
            REPORTED. VIDEO RELAYED VIA TWITTER.

0400 PM     TSTM WND DMG     5 N VAN BUREN           37.08N 91.01W
05/27/2021                   CARTER             MO   EMERGENCY MNGR

            TREE DOWN. PHOTO RELAYED VIA TWITTER. TIME
            ESTIMATED FROM RADAR.

0430 PM     TSTM WND DMG     4 NE BELKNAP            37.36N 88.89W
05/27/2021                   JOHNSON            IL   BROADCAST MEDIA

            BROADCAST MEDIA REPORTS UNDERPINNING OF A
            MOBILE HOME AND A TRAMPOLINE WERE BLOWN
            AWAY. TIME ESTIMATED.

0450 PM     TSTM WND GST     5 NNW OXLY              36.67N 90.71W
05/27/2021  M41 MPH          RIPLEY             MO   TRAINED SPOTTER

0451 PM     TSTM WND DMG     1 WNW MOUNT VERNON      38.32N 88.92W
05/27/2021                   JEFFERSON          IL   TRAINED SPOTTER

            TREE UPROOTED ON 27TH STREET. TIME
            ESTIMATED. REPORT RELATED VIA TWITTER.

0452 PM     TSTM WND DMG     1 ENE MOUNT VERNON      38.32N 88.90W
05/27/2021                   JEFFERSON          IL   BROADCAST MEDIA

            LARGE OAK TREE FELL ONTO THE FRONT OF A HOME
            ON MAPLE STREET...CAUSING DAMAGE. TIME
            ESTIMATED FROM RADAR.

0454 PM     HAIL             3 S MOUNT VERNON        38.27N 88.90W
05/27/2021  E0.25 INCH       JEFFERSON          IL   TRAINED SPOTTER

0455 PM     HAIL             MOUNT VERNON            38.32N 88.91W
05/27/2021  M0.25 INCH       JEFFERSON          IL   911 CALL CENTER

0503 PM     HAIL             4 S DIX                 38.39N 88.95W
05/27/2021  E0.50 INCH       JEFFERSON          IL   PUBLIC

            RELAYED VIA TWITTER.

0732 PM     TSTM WND GST     3 W PADUCAH             37.08N 88.69W
05/27/2021  E45 MPH          MCCRACKEN          KY   TRAINED SPOTTER

            ESTIMATED GUSTS OF 30 TO 45 MPH AT KENTUCKY
            OAKS MALL. RELAYED VIA TWITTER.

0747 PM     TSTM WND GST     3 W NEWBURGH            37.95N 87.46W
05/27/2021  E50 MPH          VANDERBURGH        IN   TRAINED SPOTTER

            REPORTED NEAR ANGEL MOUNDS.

0758 PM     TSTM WND GST     PETERSBURG              38.49N 87.28W
05/27/2021  E55 MPH          PIKE               IN   PUBLIC

            A FEW SMALL TREE LIMBS DOWN.

0827 PM     TSTM WND GST     POSSUM TROT             37.01N 88.43W
05/27/2021  E40 MPH          MARSHALL           KY   TRAINED SPOTTER

            ESTIMATED GUSTS TO 35 TO 40 MPH.

&&

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:44 PM CDTAreal Flood AdvisoryPAHMississippi2 hr

Nearby

Lake Wind Advisories in Kentucky, 2021Lake Wind Advisories in Illinois, 2021Lake Wind Advisories in Missouri, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.